Digestive Disorders / Gastroenterology Expert Forum
Dark Urine and Diarrea(diarrhea) after Gall Bladder Removal
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Dark Urine and Diarrea(diarrhea) after Gall Bladder Removal

I had my gall bladder removed on May 23rd, 2002 by laparoscopic procedure due gall stones. Everything went fine only some diarrhea the first week. Everything started 1.5 month (September 2002) ago. One night I felt a burning liquid in my intestines, then I noticed that every time I skip one meal after the next meal I have to run to the bathroom several times and it is painful. Also if I do not drink enough water per day the next morning I noticed my urine is dark like "apple juice", actually this week I had to fast for 12 hours for a routine blood work ( I did not drink either), I was in shock when I saw the color of my urine it was really really dark. The day after I resume normal habits and so far it looks fine.  Before the surgery I did not have this problem at all. Could this be related to a complication or side effect to have had my gall bladder removed?. Could this be related that now the bile is being dumped in to my intestine and/or stomach constantly and then goes to my kidneys? or Could this be related to the bile duct are stretch because of the clip the use?. I have no pain, no nausea, no jaundice everything seems fine but the sporadic diarrhea and the color of my urine when I do not drink enough water. Any answer will be really appreciated.
Related Discussions
4 Comments
Blank
Avatar_n_tn
I forgot to mention I am 34, male.
Blank
Avatar_n_tn
Dark urine is a sign of dehydration or jaundice.  If your skin and the whites of your eyes are normal, then you just need to drink more water.
Blank
Avatar_n_tn
the dark urine has to do with your kidneys.  serious, continued diarrhea can cause dehydration which can cause your urine to be more concentrated.  the fact that it is dark when you don't drink as much, and as long as you aren't having UTI symptoms, I'd say you just need to drink more fluids to keep your kidneys flushed.  some meds can discolor your urine, tho.  if you are concerned, ask for a urinalysis.  talk to your doc about the changes in your bowel functions and see what he can do to help you out with that.
Blank
Avatar_n_tn
Have you tried cholestyramine?  It worked wonders for me on that burning bowel fire and no-warning diarrhea post gall bladder surgery.  It's a resin meant to bind with cholesterol, but it also binds bile salts and escorts them out if the body.  Doesn't get absorbed systemically, which is nice.  The only problem is it works a bit too well on me.  I'm modifying my dose; The doc said 3 packs a day but found out I only need 1/2 a packet at bedtime, and only when when things are bad.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank